MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, surgeon has used the preload device and noticed a clear band like tip of the cartridge and it was somehow shaved off and left on the tip of the cartridge.As surgeon was using preload device to implant iol, band got caught on the leading haptic and it was implanted in the eye.The surgeon described the band was being much more malleable than he would expect and it was part of the cartridge.There are two medical device reports associated with this file.This report is associated with the 2 of 3 files.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned for analysis.Only an empty sample container was received.While the physical product and the reported "clear band like the tip of the cartridge" was not returned for evaluation in this case, similar complaints have been reported where the product was returned, and laboratory analysis identified the foreign material as nozzle coating.The coating material in question possesses biocompatible properties.In the reported cases, the material was removed, and the iol (intraocular lens) remained implanted without further issue.No process changes or material modifications were found in the coating line review, and nozzle processing showed no issues.An nci was initiated as part of this investigation.Precise adherence to the directions for use sections in the preloaded device automated pre-loaded delivery system product is critical for optimal iol delivery, avoiding potential damage to the iol, device or nozzle.The below identifies several factors that, individually or combined, could potentially contribute to an outcome similar to the reported event.These factors include, but are not limited to: improper ovd (ophthalmic viscosurgical device) use: if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.Use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to underfill, overfill, misfolding, delivery issues and /or damage.Incorrect ovd temperature: if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement and cause delivery issues and / or product damage.Excessive dwell time: delay in implantation after lens positioning.As referenced in the ifu (instructions for use) (section: precautions), ¿once the lens is in position at the pause location on the nozzle, the lens should be implanted within 1 minute.¿ extended delay may impact lens behavior and delivery performance.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22469885
Report Number9612169-2025-01364
Device Sequence Number4234533
Product Code HQL
UDI-Device Identifier00380652393669
UDI-Public(01)00380652393669(17)271120(11)241121(10)25947594
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25947594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown